Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 231, NWS Des Moines, IA

September 19, 2013Jasper County, Mahaska County, Poweshiek County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 19, 2013, 5:14 PM CDT for Jasper County, Mahaska County, Poweshiek County, Iowa. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2013, 5:14 PM CDT (22:14 UTC)
Expired
Sep 19, 2013, 6:00 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, IA, Mahaska County, IA, Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 5:32 PM CDTTSTM WND DMGOskaloosa, IASEVERAL 4-6 INCH DIAMETER TREES DOWN THROUGHOUT OSKALOOSA.
Sep 19, 5:35 PM CDTTSTM WND GST 53N Oskaloosa Airport, IAAWOS REPORTS
Sep 19, 5:35 PM CDTTSTM WND GST 61N Oskaloosa Airport, IAAWOS REPORTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 2:43 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1919 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS53 KDMX 192214
SVRDMX
IAC099-123-157-192300-
/O.NEW.KDMX.SV.W.0231.130919T2214Z-130919T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT THU SEP 19 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JASPER COUNTY IN CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 600 PM CDT

* AT 509 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF GRINNELL TO 7 MILES WEST OF NEW
  SHARON TO 11 MILES NORTHWEST OF ALBIA...AND MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GRINNELL...OSKALOOSA...NEW SHARON...MONTEZUMA...BROOKLYN...GRINNELL
  AIRPORT...SEARSBORO...BEACON...UNIVERSITY PARK...MALCOM...KEOMAH
  VILLAGE...BARNES CITY...ROSE HILL...OSKALOOSA AIRPORT...DEEP
  RIVER...FREMONT...GUERNSEY AND HARTWICK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 175 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4150 9240 4117 9241 4116 9287 4185 9287
      4186 9230 4180 9229 4151 9229
TIME...MOT...LOC 2214Z 271DEG 40KT 4176 9276 4147 9271
          4116 9283

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
3 follow-up statements
036 
WWUS53 KDMX 192235
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
535 PM CDT THU SEP 19 2013

IAC099-123-157-192300-
/O.CON.KDMX.SV.W.0231.000000T0000Z-130919T2300Z/
POWESHIEK IA-MAHASKA IA-JASPER IA-
535 PM CDT THU SEP 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JASPER...MAHASKA AND POWESHIEK COUNTIES UNTIL 600 PM CDT...

AT 532 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROOKLYN TO 6 MILES NORTHWEST OF WHAT CHEER TO 11 
MILES SOUTHEAST OF OSKALOOSA...AND MOVING EAST AT 45 MPH. LARGE TREE 
LIMBS WERE REPORTED DOWN IN THE CITY OF OSKALOOSA WITH THIS STORM. 

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DEEP RIVER...FREMONT...GUERNSEY AND HARTWICK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 176 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4150 9240 4117 9241 4116 9287 4185 9287
      4186 9230 4180 9229 4151 9229
TIME...MOT...LOC 2235Z 271DEG 40KT 4176 9241 4147 9236
          4116 9248

HAIL...0.75IN
WIND...60MPH

$$

BEERENDS
496 
WWUS53 KDMX 192241
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
541 PM CDT THU SEP 19 2013

IAC099-192251-
/O.CAN.KDMX.SV.W.0231.000000T0000Z-130919T2300Z/
JASPER IA-
541 PM CDT THU SEP 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 4150 9240 4117 9241 4116 9286 4151 9282
      4151 9276 4170 9277 4185 9277 4186 9270
      4186 9230 4151 9229
TIME...MOT...LOC 2241Z 271DEG 40KT 4176 9232 4147 9227
          4116 9239

$$

IAC123-157-192300-
/O.CON.KDMX.SV.W.0231.000000T0000Z-130919T2300Z/
POWESHIEK IA-MAHASKA IA-
541 PM CDT THU SEP 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MAHASKA AND
POWESHIEK COUNTIES UNTIL 600 PM CDT...

AT 537 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROOKLYN TO WHAT CHEER TO 8 MILES WEST OF HEDRICK...
AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 180 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4150 9240 4117 9241 4116 9286 4151 9282
      4151 9276 4170 9277 4185 9277 4186 9270
      4186 9230 4151 9229
TIME...MOT...LOC 2241Z 271DEG 40KT 4176 9232 4147 9227
          4116 9239

HAIL...0.75IN
WIND...60MPH

$$

BEERENDS
881 
WWUS53 KDMX 192300
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT THU SEP 19 2013

IAC123-157-192311-
/O.EXP.KDMX.SV.W.0231.000000T0000Z-130919T2300Z/
POWESHIEK IA-MAHASKA IA-
600 PM CDT THU SEP 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR MAHASKA AND POWESHIEK COUNTIES
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT.

LAT...LON 4150 9240 4117 9241 4116 9286 4151 9282
      4151 9276 4170 9277 4185 9277 4186 9270
      4186 9230 4151 9229
TIME...MOT...LOC 2241Z 271DEG 40KT 4176 9232 4147 9227
          4116 9239

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:11 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 19, 4:11 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT THU SEP 19 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 409 PM CDT THU SEP 19 2013

LINE OF SEVERE THUNDERSTORMS WILL CONTINUE
TO PROGRESS EAST ACROSS THE SOUTHERN SECTIONS OF THE FORECAST AREA.
MODERATELY UNSTABLE ENVIRONMENTAL AS SURFACE CAPE RANGES FROM
2000-3000J/KG AND LAPSE RATES IN THE 7 TO 7.5 C/KM RANGE OVER THE
SOUTHERN PORTIONS OF IOWA. THE MLCAPE HAVE INCREASED TO AROUND 2000
J/KG AND LCL CONTINUE TO LOWER TO NEAR 1000M AGL. THE SHARP COLD
FRONT WILL CONTINUE TO PROGRESS SOUTHEAST AND BEST DEEP LAYER SHEAR
IS ALONG THE BOUNDARY. LARGE HAIL AND DAMAGING WINDS LIKELY WILL
CONTINUE THROUGH AT LEAST 00Z. GOOD MOISTURE TRANSPORT AND
PRECIPITABLE WATER VALUES IN THE 1.5-1.7 INCH RANGE...AND WARM LAYER
CLOUD DEPTHS AROUND 12000 FEET...SO HEAVY RAIN IS CERTAINLY
POSSIBLE.

EXPECTING THE STORMS TO DIMINISH MID EVENING WITH SOME STRATIFORM
RAIN BEHIND THE MAIN LINE OF STORMS LINGERING TO AROUND 06Z FRIDAY.
USED A BLEND OF THE NAM12 AND ECMWF FOR LOW TEMPS TONIGHT AS BOTH
HAD A GOOD HANDLE OF SHARP TEMP GRADIENT.

.LONG TERM.../FRIDAY THROUGH THURSDAY/...
ISSUED AT 409 PM CDT THU SEP 19 2013

FRONTAL BOUNDARY WHICH BROUGHT SEVERE WEATHER TO PARTS OF CWA
THURSDAY AFTERNOON AND EVENING TO CONTINUE SOUTHEASTWARD PUSH OUT OF
IOWA BY 13Z FRIDAY...FOLLOWED BY VERY QUIET WEATHER THROUGH THIS
WEEKEND.

FOR FRIDAY...WX FROM MONTANA WILL BE ADVECTED INTO IOWA IN ADVANCE
OF HIGH PRESSURE PROPAGATING EASTWARD THROUGH THE MIDWEST. MODELS IN
FAIRLY GOOD AGREEMENT THROUGH THE WEEKEND IN TERMS OF THE OVERALL
SYNOPTIC WEATHER PATTERN. GFS AND ECMWF MAY BE UNDERDOING CLOUD
COVER...AS MORE CLOUDS PRESENTLY OVER MOUNTAIN WEST THAN BEING
PICKED UP. NAM DOING BEST WITH CLOUD COVER...THEREFORE WILL TREND
TEMPS TOWARDS NAM AND INCREASE CLOUDS VERSUS PREVIOUS FORECAST. 850
MB TEMPS DROP FROM AROUND 18C ON THURS TO AROUND 8C ON FRI...SO HIGH
TEMPS WILL BE AT LEAST 10 TO 15 DEGREES COOLER FRIDAY AFTERNOON.

FOR THIS WEEKEND...HIGH PRESSURE TO DOMINATE SATURDAY/S WEATHER. CWA
WILL REMAIN IN NW FLOW WHICH WILL CONTINUE TO ADVECT COOL AIR INTO
REGION. SOMEWHAT OF A NOTICEABLE TEMPERATURE GRADIENT ON SATURDAY AS
850 MB TEMPS DOWN TO AROUND 4C...OVER ONE STANDARD DEVIATION BELOW
NORMAL...IN NORTHEASTERN IOWA. LIKELY NOT A CLOUD IN THE SKY FOR A
MUCH OF THE DAY.

LATE SUNDAY INTO TUESDAY...A STRONG THERMAL RIDGE WILL BEGIN TO
BUILD OVER THE DAKOTAS TOWARDS SUNDAY. THIS RIDGE WILL BREAK DOWN AS
IT SHIFTS EASTWARD INTO IOWA. HIGH PRESSURE TO MOVE TO THE EAST AND
RETURN FLOW TO BRING SOME MOISTURE BACK TO REGION...BUT NOT ENOUGH
TO GENERATE MUCH CONVECTION FOR THIS TIME OF YEAR. ADDITIONALLY...A
WEAK SHORTWAVE TO PASS THROUGH UPPER MIDWEST MONDAY INTO TUESDAY
MORNING...WEAKENING AS IT PROPAGATES EASTWARD. FOR DMX CWA...WEAK
MOISTURE CONVERGENCE IN LOW LEVELS...DRY AIR ALOFT...FAIRLY NORMAL
PWAT VALUES DIDN/T INSTILL MUCH CONFIDENCE IN WIDESPREAD
PRECIPITATION. FAVORED ECMWF AS GFS SEEMS TO BE A LITTLE TOO
AGGRESSIVE IN TERMS OF POPS. ULTIMATELY...KEPT POPS LOWER AND TO THE
WEST ACROSS OUR CWA.

WEDNESDAY INTO THURSDAY...AFOREMENTIONED THERMAL RIDGE TO REACH
THROUGH IOWA. EDGE OF LOW LEVEL JET ALSO EXPECTED TO BE NEARBY.
SOME SLIGHT DISAGREEMENT AMONGST MOS GUIDANCE AND THE EURO...MOS A
LITTLE MORE AGGRESSIVE WITH SOUTHWESTERLY FLOW...WHEREAS EURO KEEPS
MORE OF A SOUTHERLY COMPONENT TO FLOW AND SUBSEQUENTLY MORE FORCING
TO THE WEST OF OUR CWA. FORECAST CAPE VALUES SUGGEST RANGE OF 500 TO
1000 J/KG DEPENDING ON MODEL...SO WILL SEE HOW SETUP EVOLVES OVER
THE WEEKEND. MAY NEED TO INCREASE POPS. AT THE VERY LEAST...LOOKS
LIKE TEMPS LIKELY TO RETURN TO THE LOW TO MID 80S ACROSS IOWA.

&&

.AVIATION...19/18Z
ISSUED AT 1239 PM CDT THU SEP 19 2013

A FEW SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF MAIN COLD
FRONT THAT HAS PUSHED INTO NORTHWEST IOWA. STORMS LOOK TO AFFECT
FOD AND POSSIBLY MCW THROUGH THE EARLY AFTERNOON HOURS. STORMS
WILL REMAIN JUST TO NORTH OF DSM ATTM. AS THE FRONT PROGRESSES
SOUTHEAST THIS AFTERNOON...EXPECTING MORE WIDESPREAD THUNDERSTORM
ACTIVITY TO AFFECT ALO/DSM AND A BIT LATER AT OTM. THE 19.12Z
HOPWRF HAS A GOOD HANDLE OF CURRENT RADAR TRENDS AND ADDITIONAL
DEVELOPMENT AND LEANED TOWARD THE TIMING WRT TO CONVECTION.
OTHERWISE...CAA DEVELOPS TONIGHT AND INCREASES TOMORROW WITH A
SECONDARY COLD FRONTAL PASSAGE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...PODRAZIK
LONG TERM...KOTENBERG
AVIATION...PODRAZIK
Hazardous weather outlook, Sep 19, 2:22 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
222 PM CDT THU SEP 19 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-201930-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
222 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON AND
EVENING HOURS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST...MAINLY
ALONG AND SOUTH OF HIGHWAY 30 WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT. LOCALLY BRIEF HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CHANCES OF NON SEVERE THUNDERSTORMS ARE FORECAST...WEST OF
INTERSTATE 35 ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS AFTERNOON INTO THE
EARLY EVENING.

KLP

In the hours before

Local storm report, Sep 19, 4:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 NNW ANKENY AIRPORT    41.75N 93.61W
09/19/2013                   POLK               IA   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOFS OF SEVERAL HOUSES

0400 PM     TSTM WND DMG     5 E ANKENY AIRPORT      41.70N 93.46W
09/19/2013                   POLK               IA   TRAINED SPOTTER

            SHINGLES BLOWN OFF OF ROOFS OF SEVRAL HOMES. 12 TO 18
            INCH DIAMETER TREE SNAPPED IN HALF. MANY 4 TO 8 INCH
            DIAMETER BRANCHES DOWN

&&
Local storm report, Sep 19, 4:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     ADAIR                   41.50N 94.64W
09/19/2013                   ADAIR              IA   EMERGENCY MNGR

            ONE 12 INCH TREE BRANCH DOWN IN ADAIR.

0332 PM     TSTM WND DMG     ADEL                    41.61N 94.03W
09/19/2013                   DALLAS             IA   EMERGENCY MNGR

            TREES REPORTED DOWN ONTO HIGHWAY 169 AND 15TH STREET IN
            ADEL. UNKNOWN SIZE AT THIS TIME. ESTIMATED GUSTS OF 55 TO
            60 MPH.

0333 PM     HAIL             3 ESE ADEL              41.60N 93.98W
09/19/2013  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

0335 PM     TSTM WND DMG     ADEL                    41.61N 94.03W
09/19/2013                   DALLAS             IA   EMERGENCY MNGR

            2-9 INCH TREE LIMBS DOWN ON VIRTUALLY EVERY STREET IN
            ADEL.

0336 PM     TSTM WND DMG     2 ESE WAUKEE            41.59N 93.83W
09/19/2013                   DALLAS             IA   TRAINED SPOTTER

            4 INCH DIAMETER TREE DOWN WITH DAMAGE TO DECK.
            GUTTERS...SOFFITT...AND SHINGLES BLOWN OFF SHED. TIME
            ESTIMATE BY RADAR

0339 PM     HAIL             ADEL                    41.61N 94.03W
09/19/2013  E0.75 INCH       DALLAS             IA   EMERGENCY MNGR

            REPORT OF DIME HAIL OR LESS.

0340 PM     TSTM WND GST     3 SW CLIVE              41.58N 93.80W
09/19/2013  E60.00 MPH       DALLAS             IA   TRAINED SPOTTER

0343 PM     HAIL             5 SE DALLAS CENTER      41.63N 93.92W
09/19/2013  E1.00 INCH       DALLAS             IA   NWS EMPLOYEE

            8-9 INCH DIAMETER PINE TREE SNAPPED

0344 PM     TSTM WND GST     1 E CLIVE               41.61N 93.75W
09/19/2013  E70.00 MPH       POLK               IA   NWS EMPLOYEE

            SEVERAL 4 TO 6 INCH DIAMETER BRANCHES AND ONE LARGE 12
            INCH DIAMETER LIMB DOWN.

0344 PM     TSTM WND GST     1 E CLIVE               41.61N 93.75W
09/19/2013  E65.00 MPH       POLK               IA   TRAINED SPOTTER

            60 TO 70 MPH WITH LOTS OF SMALL TO MEDIUM SIZE BRANCHES.

0345 PM     NON-TSTM WND GST 5 SSW SAYLORVILLE LAKE  41.68N 93.75W
09/19/2013  E65.00 MPH       POLK               IA   NWS EMPLOYEE

            6-8 DIAMETER TREE SNAPPED

0345 PM     TSTM WND DMG     1 W URBANDALE           41.64N 93.76W
09/19/2013                   POLK               IA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS POWERLINES DOWN FOR ABOUT A 1 MILE
            STRETCH JUST WEST OF URBANDALE. TIME ESTIMATED FROM
            RADAR.

0350 PM     TSTM WND GST     URBANDALE               41.64N 93.74W
09/19/2013  E60.00 MPH       POLK               IA   TRAINED SPOTTER

0353 PM     HAIL             5 WNW DES MOINES        41.61N 93.70W
09/19/2013  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            ESTIMATED 65 MPH WINDS AND QUARTER SIZE HAIL. NO DAMAGE
            NOTED AT THIS TIME.

0355 PM     TSTM WND GST     6 WNW DES MOINES        41.61N 93.72W
09/19/2013  E70.00 MPH       POLK               IA   TRAINED SPOTTER

            IN WINDSOR HEIGHTS

0357 PM     TSTM WND DMG     5 NW DES MOINES         41.62N 93.70W
09/19/2013                   POLK               IA   BROADCAST MEDIA

            MINOR DAMAGE TO ROOF OF A BUSINESS AT THE CORNER OF
            URBANDALE AVE AND MERLE HAY ROAD.

0400 PM     TSTM WND DMG     5 NNW ANKENY AIRPORT    41.75N 93.61W
09/19/2013                   POLK               IA   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOFS OF SEVERAL HOUSES

0400 PM     TSTM WND DMG     4 NNW ANKENY AIRPORT    41.74N 93.60W
09/19/2013                   POLK               IA   TRAINED SPOTTER

            6-8 INCH BRANCH DOWN ON ROAD NEAR ANKENY BLVD AND NE 9TH
            STREET. 9 INCHES OF WATER STILL ON ROAD SLOWING TRAFFIC.

0400 PM     TSTM WND GST     2 W ANKENY AIRPORT      41.69N 93.60W
09/19/2013  E70.00 MPH       POLK               IA   AMATEUR RADIO

0400 PM     TSTM WND DMG     5 E ANKENY AIRPORT      41.70N 93.46W
09/19/2013                   POLK               IA   TRAINED SPOTTER

            SHINGLES BLOWN OFF OF ROOFS OF SEVRAL HOMES. 12 TO 18
            INCH DIAMETER TREE SNAPPED IN HALF. MANY 4 TO 8 INCH
            DIAMETER BRANCHES DOWN

0402 PM     TSTM WND DMG     DES MOINES              41.58N 93.62W
09/19/2013                   POLK               IA   TRAINED SPOTTER

            12 INCH DIAMETER PINE TREE SNAPPED IN HALF. NEAR
            INTERSECTION OF BEAVER AND AMICK

0403 PM     TSTM WND GST     4 E SAYLORVILLE LAKE    41.74N 93.64W
09/19/2013  M60.00 MPH       POLK               IA   TRAINED SPOTTER

            NO DAMAGE AT THIS TIME.

0403 PM     TSTM WND DMG     GRIMES                  41.66N 93.79W
09/19/2013                   POLK               IA   AMATEUR RADIO

            SIX POWER POLES SNAPPED WITH POWER LINES DOWN ON THE
            ROAD. JUST WEST OF THE INTERSECTION OF HIGHWAY 141 AND
            HIGHWAY 44.

0411 PM     TSTM WND DMG     5 SSW SAYLORVILLE LAKE  41.69N 93.75W
09/19/2013                   POLK               IA   TRAINED SPOTTER

            SEVERAL LARGE TREE BRANCHES DOWN.

0411 PM     TSTM WND GST     ALTOONA                 41.65N 93.48W
09/19/2013  M70.00 MPH       POLK               IA   MESONET

            ALTOONE RWIS DATA.

0415 PM     TSTM WND DMG     2 N TINGLEY             40.88N 94.20W
09/19/2013                   RINGGOLD           IA   LAW ENFORCEMENT

            SEMI TRUCK BLOWN OVER ON HIGHWAY 169. TIME ESTIMATED FROM
            RADR.

0435 PM     TSTM WND DMG     2 N WINDSOR HEIGHTS     41.63N 93.71W
09/19/2013                   POLK               IA   TRAINED SPOTTER

            2-3 INCH DIAMETER LIMB DRIVEN THROUGH A CAR WINDSHIELD.
            NEAR DOUGLAS AND 68TH ST.

0440 PM     TSTM WND GST     1 E HARTFORD            41.46N 93.38W
09/19/2013  E65.00 MPH       WARREN             IA   TRAINED SPOTTER

            65-70 MPH ESTIMATED WINDS. NO DAMAGE NOTED.

0445 PM     TSTM WND DMG     6 NW DES MOINES         41.63N 93.70W
09/19/2013                   POLK               IA   BROADCAST MEDIA

            PARTIAL ROOF DAMAGE TO BUSINESS LOCATED AT 5900 DOUGLAS
            AVENUE

&&

PODRAZIK
Local storm report, Sep 19, 5:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     REDFIELD                41.59N 94.20W
09/19/2013                   DALLAS             IA   TRAINED SPOTTER

            6-8 DIAMETER LIMBS BLOWN DOWN. 12 INCH DIAMETER TREE DOWN
            NORTH EDGE OF REDFIELD.

&&

BF
Local storm report, Sep 19, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
508 PM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             BAXTER                  41.83N 93.15W
09/19/2013  E1.00 INCH       JASPER             IA   LAW ENFORCEMENT

            60 MPH WIND GUST.

&&

BF
Local storm report, Sep 19, 5:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             PLEASANTVILLE           41.39N 93.27W
09/19/2013  E1.75 INCH       MARION             IA   LAW ENFORCEMENT

            TREE LIMBS DOWN.

&&

BF
Local storm report, Sep 19, 5:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 NW ANKENY AIRPORT     41.73N 93.62W
09/19/2013                   POLK               IA   TRAINED SPOTTER

            6 INCH DIAMETER BRANCH SNAPPED

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 5:55 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Greene, Guthrie20 min
Sep 19, 2:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie53 min
Sep 19, 2:44 PM CDTSevere Thunderstorm WarningDMXAdams, Cass46 min
Sep 19, 2:56 PM CDTSevere Thunderstorm WarningDMXDallas, Madison49 min
Sep 19, 3:35 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story, Warren40 min
Sep 19, 3:38 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor52 min
Sep 19, 3:47 PM CDTSevere Thunderstorm WarningDMXTaylor43 min
Sep 19, 4:09 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story66 min
Sep 19, 4:34 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren41 min
Sep 19, 4:42 PM CDTSevere Thunderstorm WarningDMXWarren33 min
Sep 19, 4:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Polk, Warren40 min
Sep 19, 4:54 PM CDTSevere Thunderstorm WarningDMXAppanoose, Clarke, Decatur, Lucas, Mahaska, Marion and 3 more66 min
Sep 19, 4:56 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama49 min
Sep 19, 5:37 PM CDTSevere Thunderstorm WarningDMXMonroe, Wapello53 min
Sep 19, 6:03 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.